Alert archive / Iowa / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 171, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 28, 2018, 11:26 AM CDT for 8 counties in Iowa. It was in force for 64 min. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2018, 11:26 AM CDT (16:26 UTC)
- Expired
- Jun 28, 2018, 12:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Adair County, IA, Adams County, IA, Clarke County, IA, Decatur County, IA, Madison County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 77 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 11:28 AM CDT | TSTM WND GST 65 | 5 N Lenox, IA | VIDEO VIA SOCIAL MEDIA. |
| Jun 28, 11:30 AM CDT | TSTM WND DMG | 2 N Orient, IA | PICTURE OF TREE TRUNK SNAPPED VIA SOCIAL MEDIA |
| Jun 28, 11:35 AM CDT | TSTM WND DMG | 3 S Greenfield, IA | SIGNIFICANT WIND DAMAGE IN ADAIR COUNTY NEAR GREENFIELD. MULTIPLE TREES DOWN, HOME DAMAGE 3 SOUTH OF GREENFIELD AND RADIO TOWER ON HOSPITAL DOWN. |
| Jun 28, 11:39 AM CDT | TSTM WND GST 60 | 4 N Creston, IA | FROM PERSONAL WEATHER STATION AT INTERSECTION OF CHERRY STREET AND REA ROAD. |
| Jun 28, 11:40 AM CDT | TSTM WND GST 65 | 8 S Stuart, IA | ESTIMATED 65 MPH WINDS ALONG WITH NICKLE HAIL AND AT LEAST 3 INCH BRANCHES DOWN. VISIBILITY NEAR ZERO IN HEAVY RAIN. |
| Jun 28, 11:40 AM CDT | TSTM WND GST 69 | Creston, IA | AT CRESTON AIRPORT. |
| Jun 28, 11:45 AM CDT | TSTM WND GST 60 | 1 Ne Creston, IA | ELECTRICITY IS OUT. |
| Jun 28, 11:50 AM CDT | TSTM WND DMG | 1 Ese Creston, IA | POWERLINES DOWN ALONG HIGHWAY 34 IN CRESTON. |
| Jun 28, 11:50 AM CDT | TSTM WND DMG | Afton, IA | KCCI REPORTS MULTIPLE TREE BRANCHES DOWN AROUND TOWN. TOWN IS WITHOUT POWER. |
| Jun 28, 11:53 AM CDT | TSTM WND DMG | 10 W Winterset, IA | MULTIPLE SMALL BRANCHES BLOWN DOWN VIA SOCIAL MEDIA |
| Jun 28, 11:54 AM CDT | TSTM WND DMG | 3 Se Greenfield, IA | MACHINE SHED DESTROYED, GRAIN BIN SEVERELY DAMAGE AND MULTIPLE TREES DOWN. |
| Jun 28, 11:56 AM CDT | TSTM WND GST 60 | Winterset, IA | BRANCHES DOWN AT LOCATION IN WINTERSET. WIND ESTIMATED. |
| Jun 28, 12:05 PM CDT | TSTM WND DMG | Murray, IA | LARGE TREES AND POWER LINES DOWN IN MURRAY. |
| Jun 28, 12:10 PM CDT | TSTM WND DMG | Saint Charles, IA | SOCIAL MEDIA REPORT SHOWING NUMEROUS LARGE TREES DOWN IN ST. CHARLES. |
| Jun 28, 12:15 PM CDT | TSTM WND DMG | 1 Nnw Bevington, IA | 8 INCH TREE DOWN COVERING THE ROAD. ESTIMATED 60 MPH WIND GUSTS. NICKEL HAIL. |
| Jun 28, 12:16 PM CDT | HAIL 1 | 2 W Murray, IA | |
| Jun 28, 12:17 PM CDT | TSTM WND GST 48 | 2 W Murray, IA | HAIL SENT IN ADDITIONAL LSR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 8:12 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3530 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted.
534
WUUS53 KDMX 281626
SVRDMX
IAC001-003-039-053-121-159-173-175-281730-
/O.NEW.KDMX.SV.W.0171.180628T1626Z-180628T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
1126 AM CDT THU JUN 28 2018
The National Weather Service in Des Moines has issued a
* Severe Thunderstorm Warning for...
Northwestern Decatur County in south central Iowa...
Madison County in south central Iowa...
Union County in south central Iowa...
Eastern Adams County in southwestern Iowa...
Ringgold County in south central Iowa...
Northeastern Taylor County in southwestern Iowa...
Western Clarke County in south central Iowa...
Eastern Adair County in southwestern Iowa...
* Until 1230 PM CDT.
* At 1125 AM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Stuart to Greenfield to near
Corning, moving southeast at 60 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters. These storms have a history of
wind damage.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Creston, Winterset, Osceola, Greenfield, Mount Ayr, Corning,
Stuart, Lenox, Sun Valley Lake, Green Valley Lake, Lake Icaria,
Lakeside Casino, Avenue Of The Saints Event Center, Afton, Murray,
St. Charles, Truro, Orient, Clearfield and Lorimor.
This includes Interstate 35 between mile markers 29 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across southwest and south central Iowa. SEEK SHELTER
NOW inside a sturdy structure and stay away from windows!
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4102 9482 4133 9443 4149 9435 4141 9379
4116 9379 4116 9376 4099 9376 4058 9410
TIME...MOT...LOC 1625Z 295DEG 53KT 4156 9445 4130 9446 4100 9467
HAIL...0.88IN
WIND...70MPH
$$
MF3 follow-up statements
807
WWUS53 KDMX 281637
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
1137 AM CDT THU JUN 28 2018
IAC001-003-039-053-121-159-173-175-281730-
/O.CON.KDMX.SV.W.0171.000000T0000Z-180628T1730Z/
Decatur IA-Madison IA-Union IA-Adams IA-Ringgold IA-Taylor IA-
Clarke IA-Adair IA-
1137 AM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTHWESTERN DECATUR...MADISON...UNION...EASTERN ADAMS...
RINGGOLD...NORTHEASTERN TAYLOR...WESTERN CLARKE AND EASTERN ADAIR
COUNTIES...
At 1137 AM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Earlham to 10 miles northeast of
Green Valley Lake to near Lenox, moving southeast at 60 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters. Large branches down and winds
estimated near 70 mph in Greenfield. Power out.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Creston, Winterset, Osceola, Greenfield, Mount Ayr, Stuart, Lenox,
Sun Valley Lake, Green Valley Lake, Lakeside Casino, Avenue Of The
Saints Event Center, Lake Icaria, Afton, Murray, St. Charles, Truro,
Orient, Clearfield, Lorimor and Diagonal.
This includes Interstate 35 between mile markers 29 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across south central Iowa. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
LAT...LON 4133 9443 4149 9435 4141 9379 4116 9379
4116 9376 4099 9376 4058 9410 4086 9456
4110 9472
TIME...MOT...LOC 1637Z 294DEG 53KT 4144 9422 4123 9427 4093 9448
HAIL...0.88IN
WIND...70MPH
$$
MF359
WWUS53 KDMX 281657
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
1157 AM CDT THU JUN 28 2018
IAC003-173-281706-
/O.CAN.KDMX.SV.W.0171.000000T0000Z-180628T1730Z/
Adams IA-Taylor IA-
1157 AM CDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS AND NORTHEASTERN
TAYLOR COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
south central and southwestern Iowa.
LAT...LON 4133 9443 4149 9435 4141 9379 4116 9379
4116 9376 4099 9376 4058 9410 4089 9443
4115 9447
TIME...MOT...LOC 1656Z 295DEG 53KT 4133 9390 4112 9396 4082 9417
$$
IAC001-039-053-121-159-175-281730-
/O.CON.KDMX.SV.W.0171.000000T0000Z-180628T1730Z/
Decatur IA-Madison IA-Union IA-Ringgold IA-Clarke IA-Adair IA-
1157 AM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTHWESTERN DECATUR...MADISON...UNION...EASTERN RINGGOLD...
WESTERN CLARKE AND EASTERN ADAIR COUNTIES...
At 1156 AM CDT, severe thunderstorms were located along a line
extending from near Winterset to 9 miles northwest of Lakeside Casino
to near Sun Valley Lake, moving southeast at 60 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters. Numerous reports of wind damage
have occurred with these storms.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Creston, Winterset, Osceola, Mount Ayr, Stuart, Sun Valley Lake,
Green Valley Lake, Lakeside Casino, Avenue Of The Saints Event
Center, Afton, Murray, St. Charles, Truro, Orient, Lorimor, Diagonal,
Kellerton, Grand River, Tingley and Patterson.
This includes Interstate 35 between mile markers 29 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across south central Iowa. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
LAT...LON 4133 9443 4149 9435 4141 9379 4116 9379
4116 9376 4099 9376 4058 9410 4089 9443
4115 9447
TIME...MOT...LOC 1656Z 295DEG 53KT 4133 9390 4112 9396 4082 9417
HAIL...0.88IN
WIND...70MPH
$$
MF285
WWUS53 KDMX 281715
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
1215 PM CDT THU JUN 28 2018
IAC001-281724-
/O.CAN.KDMX.SV.W.0171.000000T0000Z-180628T1730Z/
Adair IA-
1215 PM CDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAIR COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
south central Iowa.
LAT...LON 4125 9423 4147 9422 4141 9379 4116 9379
4116 9376 4099 9376 4058 9410 4092 9408
4108 9417
TIME...MOT...LOC 1714Z 292DEG 46KT 4131 9374 4110 9380 4080 9402
$$
IAC039-053-121-159-175-281730-
/O.CON.KDMX.SV.W.0171.000000T0000Z-180628T1730Z/
Decatur IA-Madison IA-Union IA-Ringgold IA-Clarke IA-
1215 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTHWESTERN DECATUR...MADISON...EASTERN UNION...EASTERN RINGGOLD
AND WESTERN CLARKE COUNTIES...
At 1214 PM CDT, severe thunderstorms were located along a line
extending from near Avenue Of The Saints Event Center to near
Lakeside Casino to near Sun Valley Lake, moving east at 55 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters. These storms have a history of
producing wind damage in the warned counties.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Winterset, Osceola, Sun Valley Lake, Lakeside Casino, Avenue Of The
Saints Event Center, Murray, St. Charles, Truro, Lorimor, Kellerton,
Grand River, Patterson, East Peru, Macksburg, Bevington, Thayer,
Beaconsfield, Winterset-Madison County Airport and Murray Roadside
Rest Area.
This includes Interstate 35 between mile markers 29 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across south central Iowa. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
LAT...LON 4125 9423 4147 9422 4141 9379 4116 9379
4116 9376 4099 9376 4058 9410 4092 9408
4108 9417
TIME...MOT...LOC 1714Z 292DEG 46KT 4131 9374 4110 9380 4080 9402
HAIL...0.88IN
WIND...70MPH
$$
MFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:01 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 28, 9:01 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 901 AM CDT Thu Jun 28 2018 .UPDATE... Issued at 901 AM CDT Thu Jun 28 2018 Slightly elevated severe storm currently in eastern Nebraska continues to move east around 40kts on northern edge of impressive instability axis. Shear is sufficient to maintain some balance with respect to the cold pool although OAX radar does show outflow advancing southeast of the main updrafts which would limit severe potential where that outflow outruns the main cores. However, severe weather threat will continue near the intersection of the outflow and line and have seen severe hail reports and strong wind gusts. Concern also increases with daytime heating a weakening of cap as insolation warms the low levels. May see some reinvigorated updrafts at the boundary layer destabilizes with large hail and damaging winds remaining likely. Current movement would bring it to the Des Moines metro around 18Z or slightly before. This will likely affect temperatures as well with rainfall/clouds limiting heating across portions of current heat advisory areas although no plans to alter any headlines at this point. UPDATE Issued at 535 AM CDT Thu Jun 28 2018 Did introduce slight chance PoPs this afternoon over the central to southeast part of the forecast area. As mentioned in the earlier discussion below, HRRR continues to advertise convection toward 22z with the National Blend of Models hourly Precipitation Potential Index also increasing in PoP value from just a few hours ago. There may be refinement to the area and adjustments to the PoP value as confidence grows or diminishes. If convection does form, it may impact the northern part of the heat advisory area. However, if current timing holds, heat indices will still be able to reach around 105 degrees, though the duration may be shortened a bit. Otherwise, routine update with the remainder of the forecast on track at this time. && .DISCUSSION.../Today through Wednesday/ Issued at 350 AM CDT Thu Jun 28 2018 GOES-East clean infrared channel shows a band of clouds over southwest Iowa into central Missouri early this morning. While conditions are warm and humid here, they are even more so south of this band of clouds with 3am temperatures in the low 80s and dewpoints in the upper 70s. Isolated convection has formed over central Missouri in an environment characterized by MUCAPE of 5000 J/kg (!) that is uninhibited. Closer to Iowa, a few showers are over far south central Iowa. Many of the convective allowing models (CAMs) along with the HREF show this activity festering and then sinking south into Missouri no later than mid-morning. Attention then turns to northeast Colorado and western Nebraska where a few thunderstorms have formed this morning. This would be the MCS that models have been indicating would slide through Iowa later today, though in its present form does not look very MCSish. The CAMs have little in the way of this making it into Iowa, though recent runs of the HRRR tries to develop convection this afternoon on an outflow boundary expected from morning convection. Will hold off on mention of PoPs at this time, but will be something to monitor through the rest of the morning hours. While there will be a mixture of clouds and sunshine today, 850mb temperatures will climb 5 to 7 degrees Celsius into the low 20s Celsius in most areas. This will mean surface temperatures in the upper 80s to low 90s and within this very moist airmass, will see heat indices to around 105 degrees over many parts of south central Iowa. Therefore, will be issuing a heat advisory for much of south central Iowa. With heat indices not dropping below the middle 70s, will run the advisory through the night and into the heat advisory already out for Friday. The upper level ridge will begin to slide east on Friday with southwesterly flow developing overhead as a trough digs into the northern Rockies. 850mb temperatures over central Iowa will once again climb a few degrees and range from 24 to 27 Celsius. This will equate to temperatures well into the 90s and current heat advisory is still very much on track. It will also be quite breezy Friday. A cold front will begin to sink toward Iowa late in the day with any storms confined to the far northwest part of the forecast area. The better chance of areawide thunderstorms will be Saturday afternoon into the night as the front moves farther into the state with the trough swinging into the area. With this front arriving, this should temper the heat over at least northern areas, but there is still uncertainty to what degree conditions will heat up on Saturday over the south and less so southeast. Within this hot and humid airmass, there will be a risk of severe weather. There will be an impressive amount of instability ahead of the front for storms. While deep layer shear is below 30 knots, 0-1km and 0-3km storm relative helicity would support brief, but not persistent rotation. However, given the magnitude of CAPE, still could have supercells with large hail and damaging wind gusts. LCL heights of 1500m would suggest the tornado threat would be more marginal. In addition to the severe threat, there will also be the risk of heavy rainfall. There will be good moisture transport into the state with a ribbon of 2 inches plus of precipitable water ahead of the front. Warm cloud depths will be in excess of 4000 meters, which should allow for efficient rain processes. Further, the 850-300mb flow will be nearly parallel to the boundary with the possibility of training storms. Models generally agree on the idea of 1 to 3 inches, with GFS showing the upper end potential towards 5 inches. For now, have 1 to 2 inches across central to northern Iowa. The trough will exit the area on Sunday and storm chances will end in the morning hours. Surface high pressure will cross the area later Sunday into Monday as winds from the northwest deliver drier and cooler air. However, showers and thunderstorms will return to the state as warm air advection commences Monday night into Tuesday. && .AVIATION.../For the 12Z TAFS through 12Z Friday morning/ Issued at 535 AM CDT Thu Jun 28 2018 Visibilities will bounce between MVFR and LIFR at MCW with patchy dense fog through 14z. Otherwise, VFR conditions are expected through the remainder of the period at the terminals. There is a low chance of a few isolated storms this afternoon, but confidence is too low to include at this time. Low level wind shear will begin to develop after 6z as winds at FL020 increase to 40 to 45 knots. && .DMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM this afternoon to 8 PM CDT Friday for IAZ057>061-070>074-081>085-092>097. Heat Advisory from 11 AM to 8 PM CDT Friday for IAZ004>007- 015>017-023>028-033>039-044>050-062-075-086. && UPDATE...Cogil DISCUSSION...Ansorge AVIATION...Ansorge
Hazardous weather outlook, Jun 28, 8:29 AM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 829 AM CDT Thu Jun 28 2018 IAZ061-074-084-085-095>097-291330- Jasper-Marion-Lucas-Monroe-Wayne-Appanoose-Davis- 829 AM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Heat and humidity will build into the area today. A Heat Advisory is in effect for the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Isolated storms are also possible this afternoon central and southeast. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hot and humid weather will persist into Friday with widespread highs in the mid to upper 90s. A heat advisory remains in effect through Friday. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Strong to perhaps severe thunderstorms with heavy rainfall will then be possible late Saturday afternoon and Saturday night. Additional thunderstorms chances return Tuesday as well with the severe potential better defined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotters may be needed for a time late Saturday. IAZ004>007-015>017-023>028-033>039-048>050-062-075-086-291330- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Story-Marshall-Tama- Poweshiek-Mahaska-Wapello- 829 AM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Flood Warnings remain in effect for portions of some rivers in the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hot and humid weather will return Friday with highs in the middle to upper 90s and heat index values 103 to 110 degrees. A Heat Advisory is in effect from late Friday morning through early Friday evening. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Strong to perhaps severe thunderstorms with heavy rainfall will then be possible late Saturday afternoon and Saturday night. Additional thunderstorms chances return Tuesday with the severe potential better defined in the coming days. Flood Warnings are expected to continue for portions of some rivers in the area into next week. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .SPOTTER INFORMATION STATEMENT... Spotters may be needed for a time late Saturday. IAZ044>047-057>060-070>073-081>083-092>094-291330- Crawford-Carroll-Greene-Boone-Audubon-Guthrie-Dallas-Polk-Cass- Adair-Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-Decatur- 829 AM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Flood Warnings remain in effect for portions of some rivers in the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Severe thunderstorms are possible late this morning and early into the afternoon. A severe thunderstorm watch is in effect for the area until 3 PM. The primary threats are for large hail and wind gusts up to 70 MPH likely. Heat and humidity will build into the area today. A Heat Advisory is in effect for the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hot and humid weather will return Friday with highs in the middle to upper 90s and heat index values 103 to 110 degrees. A Heat Advisory is in effect from late Friday morning through early Friday evening. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Strong to perhaps severe thunderstorms with heavy rainfall will then be possible late Saturday afternoon and Saturday night. Additional thunderstorms chances return Tuesday with the severe potential better defined in the coming days. Flood Warnings are expected to continue for portions of some rivers in the area into next week. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .SPOTTER INFORMATION STATEMENT... Spotters will likely be needed Thursday morning through afternoon. Spotters may be needed for a time late Saturday.
In the hours before
Local storm report, Jun 28, 10:59 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1059 AM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND GST 2 WNW ATLANTIC 41.41N 95.05W
06/28/2018 M61 MPH CASS IA AWOS
&&
AKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:08 AM CDT | Severe Thunderstorm Warning | DMX | Crawford | 37 min |
| Jun 28, 10:30 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Cass, Crawford | 60 min |
| Jun 28, 11:01 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Audubon, Cass, Guthrie | 59 min |
| Jun 28, 11:51 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Madison, Warren | 39 min |
| Jun 28, 12:04 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Ringgold, Warren, Wayne | 56 min |
| Jun 28, 12:12 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Warren | 48 min |
| Jun 28, 12:38 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Mahaska, Marion, Monroe, Wayne | 67 min |
| Jun 28, 12:57 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Decatur, Wayne | 48 min |
| Jun 28, 1:06 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Mahaska, Wapello | 54 min |
| Jun 28, 3:42 PM CDT | Excessive Heat Warning | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 4 more | 29 hr |
| Jun 28, 3:42 PM CDT | Heat Advisory | DMX | Adair, Audubon, Cass, Dallas, Guthrie, Jasper and 4 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.